RLS Ruining my life

RLS Ruining my life

Hello, new to the site. I'm from a small town in USA. I have had RLS as long as I can remember. As a child I would be unable to sleep due to my legs feeling funny, my mom would try to message them, which only made it worse. The Doctors would say that I had growing pains. I am 52 and thought I was crazy. I hated it, some days it would be bad, then I would go months with out symptoms. Well pregnancy made It worse, and still it was not every day. But he my late 30's it was happening weekly. I was finally diagnosed in 2003. I was given Miripex and it did help. Well to make this shorter, the last few years have been brutal. I have RLS 2-4 times a day, and b it's going to my arms. I take 1 MG 2-4 times a day, with little relief. I would honest get my feet amputated but I would probably still be able to feel the RLS. My life is being ruined I have no health insurance, so no support from a Dr. Anyone with RLS this severe of symptoms?

13 Replies

  • Hello and welcome,first of all take a look at the post title BRILLIANT ARTICLE below as it sounds loke you are suffering from augmentation from the high dose of Mirapex.Come back and say if it sounds like you,then we will go from there.we understand exactly what you are going through and will help you x pipps

  • I have been on Miripex since 2003 I have tried other meds for RLS but nothing has worked. I have never heard of augmentation and am more confused than ever. I have told my husband if I had a choice of being in a wheel chair the rest of my life but NOT having RLS, I would choose the wheelchair. I have started working third shift and as soon as I set down in my car to drive home, it starts. I can not take much more. And even when I did have health insurence and a family doctor, I felt like I had no support. The Doctor actually said she had never heard of RLS in a child. and didn't get that I have had this for over 47 out of my 52 years.

  • Hi cweith62, i recommend you also look at the post called "Brilliant Article" If the Mirapex isnt working for you then the article will inform you that you could also be having augmentation. That is where the Mirapex turns against you making your symptoms worse. Your will support on this forum, lots of people who have good knowledge and past what they know on.

  • Hi cweith62,Hopefully you have had a chance to read about augmentation.Many of us had never heard of it until we joined this site.So basically the Mirapex is making your symptoms worse and it is spreading into your arms ,The dose you are on is massive,current thinking from the experts is only .25 a day .This is not your fault ,the docs keep on raising the dose as they dont understand the med is making you worse,I would suggest lowering the dose of mirapex and adding in a strong painkiller,many find Tramadol helps.As you start to come off the Mirapex your symptoms will increase and be very severe so you cant do this by yourself.A doctor eill need to prescribe the painkillers as otc ones wont be strong enough.PRINT OFF the article and take to a doctor as vast majority do not understand RLS never mind augmentation,

    Also get your ferratin iron checked it needs to be over 70

    Are you taking any other medication as many can make symptoms of RLS worse.

    You are not alone,we are here to listen and help you.

    I know it is scarey to think of cutting down and stopping your mirapex but I cant see you improving unless you do.

    It will cost you money but it is essential to see a doctor to start this process.

    Keep in touch ..pipps x

  • Please could you also place this question on our new RLS forum at rls-uk.org

    Thank you

  • I joined the new forum a while ago, now i cant access it...?

  • We recognised there were problems with the previous forum and it has therefore been completely replaced by a newer, better forum.

  • Oh right. didnt know that...! Thank you.

  • Still cant get to join it. ? Cant see where i register..?

  • Finally figured it out- you have to click on "sign in" and as far as I can tell, you can't create a new account, you have to sign in through another account like facebook or google. Then I had to go back to the home page, then click on the forum logo to get to the list of posts.

  • Thank you jmwe29.

  • Hi jmwe29

    You are right. :-D

    The new forum requires people to register/log in using a social media presence, such as Facebook, Google+ etc.


  • Hi cweith62,

    Welcome to the club. I agree with what most of the other people are saying about augmentation. I don't know if you have explored any more natural remedies for the RLS, but because my doctor initially refused to help me (she could only offer pills as she didn't know much about RLS) I started to explore some alternatives. They did work for a while. I initially found ways of cooling my legs by taking off the bed covers over my lower body helpful. I also looked on the Internet and came across several ways to do this. One that proves very good for me is an electric devise that allows you to set the temperature for one that suits you and keeps the bed at that temperature. I'd tried other remedies such as Magnesium supplements or baths in Epsom salts didn't work for me, but they were worth a try. Since I went to another doctor and got more support I find a combination of medication (I'm on Pramipexole) and the Climsom mattress liner invaluable. What I like about the cool bed is that when the tablets have started to lose their effect my hot legs precipitate the RLS symptoms and the Climsom helps to prevent this by keeping them cool.

    Keep us in touch as to how you get on,



You may also like...